Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Loud swishing water noise in left ear, terrible sensation when eyeballs are moved. Have nerve pain, depression. Suggestions ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
I had a bad bang on the head nearly four years ago and have been on Pregabalin and Gabapentin for nerve pain and also Venlafaxine for depression and slow release Oxycodone. I had a sivere stress attack in October last year and had a loud swishing water noise in my left ear and a terrible sensation when I moved my eyeballs. I was given Diazapam to settle it and it did, but for some reason it has just appeared again in the last week. It is horrible and I feel my balance is affected when I move my eyes. My doctor doesn't know what it is. I took two Diazapam along with my Oxycodone but it nealy blew my head off. I've had to stop the Pregabalin and Gabapentin because of bad side effects. Please help me if you can
Posted Thu, 12 Jul 2012 in Ear, Nose and Throat Problems
Answered by Dr. Jasvinder Singh 10 hours later
Thanks for posting your query.

A few important possibilities which can cause vertigo are:

1)     BPPV (benign paroxysmal positional vertigo) is caused by problems in the inner ear. Its symptoms are repeated episodes of positional vertigo which is a spinning sensation caused by changes in the position of the head.

2)     The second possibility is of Meniere’s disease in which dizziness/giddiness is also accompanied with hearing loss, roaring in ears and tinnitus or loud ringing noises in both the ears.

My suggestion would be to get an ENT examination done from an ENT specialist to rule out BPPV and Meniere’s disease. A CT head or MRI head can also be done.

Drugs like vertin and stemetil are commonly used for the treatment of vertigo but these should be used only after consulting an ENT surgeon.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor